question-icon

Suggest Remedies For Acne On The Nose

default
Posted on Fri, 19 Jan 2018
Question: Hi i had acne problem only on my nose. A very good dermatologist suggested me to take CNN MR 100 and delsone m8.
My problem got solved for a year miraculously.
as the doctor told me after 20 tablets of delsone daily dosage with CNN and then stopped eating after 10 more tablets but on alternative days for delsone.
But i continued to take cnn since a year.
But now since a month i felt that i should do the same medication course again of delsone with cnn.
But my problem became worse.. I started developing very mild acne. I went to the same dermatologist again and he told me to stop delsone immediately as this had created the problem and do continue cnn for 2 months.

Now i want to know that should i stop delsone m8 immediately or should I take this for alternative days just 5 more tablets?
I have taken 14 tablets on daily basis. If i stop delsone m8 gradually( on alternative days not more than 5 tablets), i hope it won't worsen my acne..
Also i want to know does delsone m8 is to treat acne? What is it actually used for?
doctor
Answered by Dr. Dr. Kakkar (4 hours later)
Brief Answer:
Regarding your antiacne medication

Detailed Answer:
Hello. thank you.
I am Dr kakkar (Dermatologist and Venerelogist). I have noted your concern.

Delson is an oral steroid (contains methylprednisolone) and is not a medication for acne. You should stop it immediately. Oral steroids may cause ACNEFORM ERUPTION as a side effect, if used longer than a few days
Though you may argue that your Dermatologist prescribed it to you earlier for your acne along with minocycline, so why can't you use it again?? but that was for a SHORT DURATION and perhaps because methylprednisolone being an oral steroid, he intended to use it as an ANTI-INFLAMMATORY to rapidly bring down inflammation due to acne. It should NEVER BE USED REGULARLY!!
On the other hand, Minocycline is an antiacne antibiotic and can be continued longer unlike delson( methylprednisolone).

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Dr. Kakkar

Dermatologist

Practicing since :2002

Answered : 9600 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Remedies For Acne On The Nose

Brief Answer: Regarding your antiacne medication Detailed Answer: Hello. thank you. I am Dr kakkar (Dermatologist and Venerelogist). I have noted your concern. Delson is an oral steroid (contains methylprednisolone) and is not a medication for acne. You should stop it immediately. Oral steroids may cause ACNEFORM ERUPTION as a side effect, if used longer than a few days Though you may argue that your Dermatologist prescribed it to you earlier for your acne along with minocycline, so why can't you use it again?? but that was for a SHORT DURATION and perhaps because methylprednisolone being an oral steroid, he intended to use it as an ANTI-INFLAMMATORY to rapidly bring down inflammation due to acne. It should NEVER BE USED REGULARLY!! On the other hand, Minocycline is an antiacne antibiotic and can be continued longer unlike delson( methylprednisolone). Regards